{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,5,4]],"date-time":"2026-05-04T00:09:33Z","timestamp":1777853373524,"version":"3.51.4"},"reference-count":11,"publisher":"SAGE Publications","issue":"5","license":[{"start":{"date-parts":[[2009,8,31]],"date-time":"2009-08-31T00:00:00Z","timestamp":1251676800000},"content-version":"tdm","delay-in-days":0,"URL":"https:\/\/journals.sagepub.com\/page\/policies\/text-and-data-mining-license"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Journal of the International Association of Physicians in AIDS Care"],"published-print":{"date-parts":[[2009,9]]},"abstract":"<jats:p>Background: Few studies have addressed the issue of adverse drug reactions with non-protease inhibitor (PI)-based antiretroviral therapy (ART) in resource-constrained settings. We studied prospectively the incidence of adverse drug reactions with generic ART among our patients.<\/jats:p>\n                  <jats:p>Methodology: A total of 100 HIV-infected individuals were recruited. Patients received nevirapine (NVP) or efavirenz (EFV) with lamivudine (3TC) and zidovudine (ZDV)\/stavudine (d4T). They were followed for 6 months for evidence of adverse drug reactions.<\/jats:p>\n                  <jats:p>\n                    Results: The mean CD4 count was 114.09 \u00b1 60.07 cells\/mm\n                    <jats:sup>3<\/jats:sup>\n                    (range, 12-232 cells\/mm\n                    <jats:sup>3<\/jats:sup>\n                    ). Transient gastrointestinal symptoms were most frequent. Fourteen individuals (12 receiving ZDV\/d4T, 3TC, NVP and 2 receiving ZDV\/d4T, 3TC, EFV) developed skin rash. Among patients receiving NVP, 25.7% developed grade 1 hepatotoxicity. Three patients had numbness in both lower limbs. Among those individuals who received EFV, 32.3% individuals had central nervous system (CNS) symptoms in the form of insomnia, vivid dreams, dizziness, and drowsiness.\n                  <\/jats:p>\n                  <jats:p>Conclusion: As the developing world increasingly uses generic ART, the clinician must be constantly vigilant for treatment-related adverse events.<\/jats:p>","DOI":"10.1177\/1545109709343967","type":"journal-article","created":{"date-parts":[[2009,8,31]],"date-time":"2009-08-31T21:37:36Z","timestamp":1251754656000},"page":"318-322","source":"Crossref","is-referenced-by-count":21,"title":["Adverse Drug Reactions to Nonnucleoside Reverse Transcriptase Inhibitor-Based Antiretroviral Regimen: A 24-Week Prospective Study"],"prefix":"10.1177","volume":"8","author":[{"given":"Anupam","family":"Jena","sequence":"first","affiliation":[{"name":"Department of Internal Medicine, Postgraduate Institute of Medical Education and Research, Chandigarh, India"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Ravinder K.","family":"Sachdeva","sequence":"additional","affiliation":[{"name":"Department of Internal Medicine, Postgraduate Institute of Medical Education and Research, Chandigarh, India"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Aman","family":"Sharma","sequence":"additional","affiliation":[{"name":"Department of Internal Medicine, Postgraduate Institute of Medical Education and Research, Chandigarh, India"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Ajay","family":"Wanchu","sequence":"additional","affiliation":[{"name":"Department of Internal Medicine, Postgraduate Institute of Medical Education and Research, Chandigarh, India, awanchu@ yahoo.com"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"179","published-online":{"date-parts":[[2009,8,31]]},"reference":[{"key":"atypb1","doi-asserted-by":"publisher","DOI":"10.1097\/COH.0b013e3282f82c06"},{"key":"atypb2","doi-asserted-by":"publisher","DOI":"10.1097\/00126334-200312010-00008"},{"key":"atypb3","doi-asserted-by":"publisher","DOI":"10.1097\/QAD.0b013e3282f09876"},{"key":"atypb4","doi-asserted-by":"publisher","DOI":"10.1097\/01.qai.0000137372.18814.34"},{"key":"atypb5","unstructured":"Guidelines for the use of antiretroviral agents in HIV-1 infected adults and adolescents. 2008; 1-128. http:\/\/www.aidsinfo.nih.gov\/ ContentFiles\/AdultandAdolescentGL. pdf. Accessed January 29, 2008."},{"key":"atypb6","doi-asserted-by":"publisher","DOI":"10.1097\/00042560-200109010-00003"},{"key":"atypb7","volume-title":"Table for Grading Adult Adverse Experiences","author":"AIDS Clinical Trial Group.","year":"1996"},{"key":"atypb8","doi-asserted-by":"publisher","DOI":"10.1089\/apc.2007.0093"},{"key":"atypb9","volume-title":"Paper presented at: 13th Conference on Retroviruses and Opportunistic Infections","author":"Wanchu A."},{"key":"atypb10","doi-asserted-by":"publisher","DOI":"10.1086\/317536"},{"key":"atypb11","doi-asserted-by":"publisher","DOI":"10.1097\/00002030-200108170-00018"}],"container-title":["Journal of the International Association of Physicians in AIDS Care"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1177\/1545109709343967","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1177\/1545109709343967","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,4,29]],"date-time":"2026-04-29T22:52:01Z","timestamp":1777503121000},"score":1,"resource":{"primary":{"URL":"https:\/\/journals.sagepub.com\/doi\/10.1177\/1545109709343967"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2009,8,31]]},"references-count":11,"journal-issue":{"issue":"5","published-print":{"date-parts":[[2009,9]]}},"alternative-id":["10.1177\/1545109709343967"],"URL":"https:\/\/doi.org\/10.1177\/1545109709343967","relation":{},"ISSN":["1545-1097"],"issn-type":[{"value":"1545-1097","type":"print"}],"subject":[],"published":{"date-parts":[[2009,8,31]]}}}